Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 24, 2016, 5:52 PM EDT for Charlotte County, Sarasota County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 24, 2016, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS52 KTBW 242152
SVRTBW
FLC015-115-242215-
/O.NEW.KTBW.SV.W.0037.160624T2152Z-160624T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
552 PM EDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 615 PM EDT
* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORT
CHARLOTTE...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PUNTA GORDA...PORT CHARLOTTE...GROVE CITY...MURDOCK...
ROTONDA...CHARLOTTE HARBOR...PALM ISLAND...CHARLOTTE PARK...WARM
MINERAL SPRINGS...GULF COVE...EL JOBEAN...SOLANA AND HARBOUR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2686 8236 2713 8229 2704 8206 2703 8206
2703 8204 2702 8201 2685 8206
TIME...MOT...LOC 2151Z 103DEG 11KT 2696 8212
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
953
WWUS52 KTBW 242217
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
617 PM EDT FRI JUN 24 2016
FLC015-115-242227-
/O.EXP.KTBW.SV.W.0037.000000T0000Z-160624T2215Z/
SARASOTA FL-CHARLOTTE FL-
617 PM EDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RUSKIN.
LAT...LON 2686 8236 2713 8229 2704 8206 2703 8206
2703 8204 2702 8201 2685 8206
TIME...MOT...LOC 2211Z 103DEG 11KT 2696 8212
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:13 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 3:13 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 313 PM EDT FRI JUN 24 2016 .SYNOPSIS... Aloft - A ridge stretched across much of the southern CONUS, from the southern high plains to Atlantic waters off the southeast U.S. coast. A short wave trough was over eastern NY and PA. Surface - A wavy frontal boundary reached from the west U.S. coast to the northern plains then extended east...reaching offshore from the Mid-Atlantic states. Atlantic high pressure ridged westward, through FL to much of the Gulf of Mexico region. && .SHORT TERM (This afternoon - Saturday)... The short wave trough slides offshore and builds south along the eastern seaboard. Meanwhile the upper ridge shifts westward and builds toward south-central Canada...but continues to dominate FL and much of the Gulf. The frontal boundary sags south with the eastern end reaching the southeastern states...pushing the Atlantic ridge axis from central to south-central fl while still extending west over the Gulf. While there are changes beginning in the synoptic features they are subtle. The pattern of the last few days will continue...a moist air mass/ model PWAT values range from around 1.6 inches to about 2 inches from north to south/...daytime heating...and the afternoon sea breezes will support isolated to scattered showers and thunderstorms. These will be mainly diurnal and have the greatest coverage south of I-4 and east of I-75. Temperatures will run a degree or 2 above for the lows while the highs are on the warm side. .LONG TERM(Saturday night through Friday)... Large scale upper ridging will dominate the southern tier of the CONUS at the start of the long range period. Several upper shortwaves will move along the U.S. Canada border region, and broad troughing looks to develop over New England, with generally weak flow over the remainder of the country. For the latter half of the weekend into early next week, expect a fairly active sea breeze pattern. Upper ridging will remain parked across the northern Gulf of Mexico and Florida peninsula. The surface ridge will extend from the western Atlantic into northern and central Florida, resulting in generally south to southeast low level flow. This will focus diurnal showers and thunderstorms across west-central and southwestern Florida, as the afternoon seabreeze is confined more closely to the west Florida coast. Given increasing moisture depth into the first part of next week, storm coverage looks to increase each day into the start of next week. By mid-week, the dominant upper ridge looks to build westward into the southwestern U.S. This will allow for broad but deepening low pressure from the Great Lakes into the Mid Atlantic. A shortwave looks to drive a cold front southward, resulting in a southward shift of the surface ridge axis into south Florida. This would result in light south to southwest flow across the region, with greater chances for afternoon showers and thunderstorms across interior and eastern sections of the Florida Peninsula. As for temperatures, expect rather hot afternoons through the weekend with the strong ridge aloft. As the ridge builds westward through the first half of next week, more seasonal temperatures can be expected, with highs in the lower 90s and lows in the low to mid 70s. && .AVIATION... 24/19Z-25/12Z. Prevailing VFR although TSRA moving east may bring Brief MVFR and gusty winds during the afternoon. ISOLD TSRA may drift back toward the ARPTS in the early evening. Light and variable winds overnight. && .MARINE... a ridge of pressure from the western Atlantic to the Gulf will meander north and south over FL. The gradient stays relaxed... allowing an onshore sea breeze component to form along the coast each afternoon. Wind and seas rather benign with the main concern locally higher winds and seas near thunderstorms. && .FIRE WEATHER... A moist air mass with some rain chances expected each day will preclude any concerns about low humidity values for the next few days. && .Preliminary Point Temps/PoPs... TPA 78 90 78 92 / 20 20 10 50 FMY 76 91 76 93 / 30 30 30 60 GIF 76 93 76 93 / 30 30 10 60 SRQ 77 87 77 90 / 20 10 20 40 BKV 74 91 73 93 / 20 30 10 50 SPG 79 90 79 92 / 20 10 10 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude MID TERM...84/Austin
Hazardous weather outlook, Jun 24, 4:42 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 442 AM EDT FRI JUN 24 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-250845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 442 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY FROM THE TAMPA BAY AREA AND SOUTHWARD. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH EVENING. THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jun 24, 6:07 PM EDT | Special Weather Statement | TBW | Sarasota | 38 min |
| Jun 24, 6:16 PM EDT | Special Weather Statement | TBW | Charlotte | 44 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | TBW | DeSoto | 50 min |
| Jun 24, 7:59 PM EDT | Special Weather Statement | TBW | Manatee | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.